Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 9, 2007, 2:56 PM EDT for Isabella County, Mecosta County, Newaygo County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 2:56 PM EDT (18:56 UTC)
- Expired
- Jul 9, 2007, 4:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Isabella County, MI, Mecosta County, MI, Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 091856 SVRGRR MIC073-107-123-092000- /O.NEW.KGRR.SV.W.0055.070709T1856Z-070709T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 256 PM EDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISABELLA COUNTY IN CENTRAL MICHIGAN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN MECOSTA COUNTY IN CENTRAL MICHIGAN * UNTIL 400 PM EDT * AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF BIG RAPIDS TO 6 MILES WEST OF WHITE CLOUD...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WHITE CLOUD AND BIG RAPIDS BY 305 PM EDT CHIPPEWA LAKE BY 315 PM EDT BIG PRAIRIE BY 320 PM EDT OXBOW AND NEWYAGO STATE PARK BY 325 PM EDT BARRYTON BY 330 PM EDT REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4381 8583 4347 8605 4347 8498 4381 8460 $$ COBB
5 follow-up statements
000 WWUS53 KGRR 091908 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 308 PM EDT MON JUL 9 2007 MIC073-107-123-092000- /O.CON.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/ ISABELLA MI-NEWAYGO MI-MECOSTA MI- 308 PM EDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR MECOSTA...NEWAYGO AND ISABELLA COUNTIES... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHIPPEWA LAKE TO BIG PRAIRIE...AND MOVING EAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... STANWOOD...RODNEY AND BARRYTON BY 320 PM EDT TUBBS LAKE BY 325 PM EDT BRINTON AND MORLEY BY 330 PM EDT SHERMAN CITY BY 335 PM EDT MECOSTA BY 340 PM EDT TITUS AND RUSTFORD BY 345 PM EDT REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4379 8560 4349 8578 4347 8498 4381 8460 $$ TURNAGE
000
WWUS53 KGRR 091923
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
321 PM EDT MON JUL 9 2007
MIC123-091931-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
NEWAYGO MI-
321 PM EDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR NEWAYGO COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4379 8538 4369 8552 4349 8556 4347 8498
4381 8460
$$
MIC073-107-092000-
/O.CON.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
ISABELLA MI-MECOSTA MI-
321 PM EDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR MECOSTA AND ISABELLA COUNTIES...
...A TORNADO WARNING IS IN EFFECT FOR NORTHERN ISABELLA COUNTY UNTIL
345 PM EDT...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SHERMAN CITY TO STANWOOD...AND MOVING
EAST AT 20 MPH. FARTHER EAST...DOPPLER RADAR INDICATED A POSSIBLE
TORNADO IN NORTHWESTERN ISABELLA COUNTY NEAR BRINTON. THIS STORM WAS
MOVING SOUTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TITUS...RUSTFORD...MECOSTA AND ALTONA BY 340 PM EDT
WEIDMAN BY 345 PM EDT
REMUS AND SYLVESTER BY 350 PM EDT
VERNON CITY AND BEAL CITY BY 355 PM EDT
ROSEBUSH BY 400 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4379 8538 4369 8552 4349 8556 4347 8498
4381 8460
$$
TURNAGE000
WWUS53 KGRR 091943
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT MON JUL 9 2007
MIC073-107-092000-
/O.CON.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
ISABELLA MI-MECOSTA MI-
341 PM EDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN MECOSTA COUNTY AND FOR ISABELLA COUNTY...
...A TORNADO WARNING IS IN EFFECT FOR FAR NORTHERN ISABELLA COUNTY
UNTIL 415 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BRINTON TO SYLVESTER...AND MOVING
SOUTHEAST AT 20 MPH. A POSSIBLE TORNADO WITH QUARTER SIZED HAIL WAS
LOCATED JUST SOUTH OF CLARE...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MILLBROOK AND WEIDMAN BY 355 PM EDT
BLANCHARD...BEAL CITY...ROLLAND CENTER AND ROSEBUSH BY 400 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4379 8512 4367 8530 4350 8531 4347 8498
4381 8460
$$
TURNAGE000
WWUS53 KGRR 091953
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
352 PM EDT MON JUL 9 2007
MIC107-092002-
/O.CAN.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
MECOSTA MI-
352 PM EDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR MECOSTA COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4379 8508 4367 8508 4351 8507 4347 8498
4381 8460
$$
MIC073-092000-
/O.CON.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
ISABELLA MI-
352 PM EDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR ISABELLA COUNTY...
...A TORNADO WARNING IS IN EFFECT FOR FAR NORTHEASTERN ISABELLA
COUNTY UNTIL 415 PM EDT...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WEIDMAN...
OR ABOUT 13 MILES WEST OF MOUNT PLEASANT...AND MOVING EAST AT 35
MPH. THE POSSIBLE TORNADO WAS LOCATED A FEW MILES EAST OF CLARE...
MOVING EAST.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSEBUSH BY 400 PM EDT
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES. TORNADOES CAN DEVELOP VERY RAPIDLY SO BE ALERT TO CHANGING
CONDITIONS. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4379 8508 4367 8508 4351 8507 4347 8498
4381 8460
$$
TURNAGE000
WWUS53 KGRR 092002
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EDT MON JUL 9 2007
MIC073-092012-
/O.EXP.KGRR.SV.W.0055.000000T0000Z-070709T2000Z/
ISABELLA MI-
402 PM EDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR ISABELLA COUNTY WILL BE
ALLOWED TO EXPIRE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4379 8508 4367 8508 4351 8507 4347 8498
4381 8460
$$
TURNAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 9, 1:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 140 PM EDT MON JUL 9 2007 LATEST UPDATE...AVIATION... .SYNOPSIS... (405 AM EDT MON JUL 9 2007) A COLD FRONT WILL DRIFT SOUTH ACROSS THE AREA TODAY AND THIS EVENING. THE THREAT FOR SHOWERS AND STORMS WILL INCREASE AS THE FRONT APPROACHES. MORE SHOWERS AND STORMS WILL BE AROUND THE REGION ON TUESDAY AND TUESDAY NIGHT AS A SECOND COLD FRONT COMES THROUGH. BOTH SYSTEMS COULD PRODUCE SOME STRONG TO SEVERE THUNDERSTORMS STARTING MID DAY TODAY AND CONTINUING UNTIL ABOUT MIDNIGHT TUESDAY NIGHT. COOLER AND DRIER WEATHER WILL SETTLE IN FOR WEDNESDAY. && .SHORT TERM... (1231 PM EDT MON JUL 9 2007) COOL FRONT IS LOCATED ACROSS CENTRAL LOWER MICHIGAN AT MIDDAY WITH AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ALONG AND JUST BEHIND THE FRONT ACROSS NORTHERN MICHIGAN AND PORTIONS OF CENTRAL/SOUTHERN WISCONSIN. MEAN LAYER CAPE VALUES ARE ON THE ORDER OF 1000 J/KG ALONG AND AHEAD OF THE FRONT ACROSS CENTRAL LOWER MICHIGAN. HIGHER MEAN LAYER CAPE VALUES (2000 TO 3000 J/KG) ARE LOCATED TO THE SOUTHWEST OF OUR AREA THOUGH ACROSS IOWA...ILLINOIS AND SOUTHERN WISCONSIN. THIS HIGH CAPE AIR IS ADVECTING TOWARD LOWER MICHIGAN IN SOUTHWEST FLOW. EXPECT CONVECTION THAT IS ALREADY GOING UPSTREAM IN WISCONSIN TO ADVECT INTO CENTRAL LOWER MICHIGAN WITH TIME. ADDITIONAL DEVELOPMENT IS EXPECTED AS WELL NEAR THE FRONTAL BOUNDARY THAT STRETCHES FROM LOWER MICHIGAN BACK SOUTHWEST INTO IOWA. LIFT ASSOCIATED WITH THE ENTRANCE REGION OF AN UPPER LEVEL JET STREAK AND A SHORT WAVE MOVING TOWARD LOWER MICHIGAN SHOULD ONLY AID THE CONVECTIVE PROCESS. SEVERE WEATHER NOT OUT OF THE QUESTION AT ALL GIVEN INCREASING INSTABILITY AND DECENT SHEAR VALUES (30-40 KTS IN THE 0-6KM LAYER) ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA. WIND AND HAIL WILL BE THE MAIN THREATS. HAVE LIKELY POPS OVER MUCH OF THE NORTHERN AND CENTRAL CWA...AND CHANCE IN THE FAR SOUTH. THE FRONT SLOWS DOWN EVEN FURTHER OVERNIGHT...AND SHOULD JUST DRIFT SOUTH OF I94 BY DAYBREAK TUESDAY. WE LOSE MUCH OF THE UPPER WIND DYNAMICS OVERNIGHT...HOWEVER THE DEEPER MOISTURE WILL PERSIST...SO HAVE DECIDED TO KEEP CHC POPS GOING ACROSS MUCH OF THE CWA. THE FRONT LIFTS NORTHWARD ON TUESDAY AS A WARM FRONT. ONCE AGAIN THE WIND FIELDS DO NOT LOOK TOO FAVORABLE UNTIL THE END OF THE DAY WHEN A LOW LEVEL JET BEGINS TO NOSE IN TOWARD THE CENTRAL PORTION OF LAKE MICHIGAN. INSTABILITY WILL BE RATHER HIGH THOUGH SO WILL MAINTAIN CHC POPS ACROSS THE CWA. A MORE POTENT COLD FRONT WILL CROSS THE CWA TUESDAY NIGHT. GOOD THETA-E ADVECTION MOVES IN WITH THE FRONT ALONG WITH THE AFOREMENTIONED JET DYNAMICS. THIS APPEARS TO BE THE BEST CHANCE FOR SHOWERS AND STORMS AND HAVE RAISED POPS ACCORDINGLY. THIS WILL BE A EXTENDED PERIOD OF SEVERE WEATHER POTENTIAL WITH THESE FRONTS COMING THROUGH FROM ABOUT MID DAY TODAY UNTIL ABOUT MIDNIGHT TUESDAY NIGHT. SHEAR VALUES SUGGEST THE BEST CHANCE FOR ORGANIZED STORMS WILL COME THIS AFTERNOON AND EVENING ACROSS THE NORTHERN HALF OF THE CWA. SHEAR VALUES THEN DROP SOMEWHAT TONIGHT THROUGH TUESDAY NIGHT...HOWEVER THERE APPEARS TO BE ENOUGH DYNAMICS LATE TUESDAY INTO TUESDAY NIGHT THAT SEVERE STORMS ALSO WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THE FRONT EXITS THE REGION EARLY WEDNESDAY MORNING. WILL HAVE CHC POPS ACROSS THE SE CWA...ELSEWHERE RAPID CLEARING WILL OCCUR BEHIND THE FRONT. MUCH COOLER AND LESS HUMID AIR MOVES IN WITH MAX TEMPS IN THE MID AND UPPER 70S. && .LONG TERM... (405 AM EDT MON JUL 9 2007) ONLY CHANGES MADE TO THE EXTENDED WERE TO ADD SOME SLIGHT CHANCE POPS FOR THURSDAY MORNING AND SCALE BACK PRECIP A BIT ON THURSDAY AFTERNOON AS TWO WEAK VORT MAXES ROTATE THROUGH BIG UPPER TROUGH. 00Z GFS SHOWS BIG CONTINUITY CHANGES FOR FRIDAY NIGHT AS IT BRINGS A SIGNIFICANT NORTHERN STREAM SHORTWAVE TROUGH THROUGH. THE DGEX IS SLOWER AND FURTHER NORTH WITH THE TRACK OF THE SFC LOW WHILE THE ECMWF SHOWS SFC RIDGING IN PLACE THROUGH FRIDAY NIGHT AND SATURDAY. LOW CONFIDENCE FORECAST BEYOND FRIDAY...AND NO CHANGES MADE TO THE GOING FORECAST FOR THAT TIME. && .AVIATION...(140 PM EDT MON JUL 9 2007) LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT OVER LAKE MICHIGAN AND EASTERN WISCONSIN WILL BEGIN TO MOVE IN OVER THE AREA IN THE NEXT COUPLE OF HOURS. THE INITIAL LINE LOOKS LIKE IT MAY CLIP THE KMKG TERMINAL BEFORE CONTINUING EAST/NORTHEAST. IN THE WAKE OF THIS WAVE...THE FRONT SHOULD SINK SOUTH AND SLOWLY AFFECT THE OTHER TERMINALS LATER THIS AFTERNOON AND EVENING. THERE WILL BE A THREAT A SHOWERS AND THUNDERSTORMS AT JUST ABOUT ANYTIME FROM LATE THIS AFTERNOON THROUGH LATE TOMORROW. THE THREAT SHOULD TEMPORARILY DIMINISH AS THE FRONT MOVES NORTH OF THE AREA TUE MORNING AS A WARM FRONT. A BIT OF LIGHT HAZE WILL BE POSSIBLE OVERNIGHT WITH THE HIGH AMOUNT MOISTURE IN PLACE AND DUE TO ANY RAIN THAT FALLS. && .MARINE... (405 AM EDT MON JUL 9 2007) WINDS AND WAVES WILL CONTINUE TO DIMINISH TODAY AS THE FRONT MOVES IN. WE MAY NEED A SMALL CRAFT ADVISORY BY LATE TUESDAY NIGHT AS THE SECOND COLD FRONT MOVES THROUGH WITH BREEZY SW WINDS TURNING TO THE WEST. && .HYDROLOGY... (405 AM EDT MON JUL 9 2007) PRECIPITABLE WATER VALUES WILL BE HOVERING JUST UNDER TWO INCHES OVER THE NEXT 48 HOURS AS THE FRONTS MOVE THROUGH. THIS COULD LEAD TO SOME HEALTHY RAINFALL TOTALS. ALSO WITH THE SLOW MOVING FRONT WE MAY SEE SOME TRAINING ECHOES. LOCALIZED URBAN AND/OR SMALL STREAM FLOODING WILL BE POSSIBLE OVER THE NEXT TWO DAYS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SHORT TERM: JK/DUKE LONG TERM: OSTUNO AVIATION: NJJ MARINE: JK HYDROLOGY: JK
Hazardous weather outlook, Jul 9, 12:44 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1244 PM EDT MON JUL 9 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1244 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER IS A POSSIBILITY ACROSS THE SOUTHWEST QUARTER OF LOWER MICHIGAN THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COOL FRONT THAT EXTENDS FROM CENTRAL LOWER MICHIGAN BACK SOUTHWEST INTO IOWA. STORMS HAVE THE POSSIBILITY TO DEVELOP OVER LOWER MICHIGAN AS WELL AS MOVE IN FROM WISCONSIN AND ILLINOIS. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 200 PM AND MIDNIGHT. THUNDERSTORM MOVEMENT WILL BE TO THE EAST NEAR 30 MPH. THE STRONGEST STORMS WILL HAVE THE CAPABILITY TO PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. ALL STORMS WILL CONTAIN LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER IS POSSIBLE AGAIN ON TUESDAY AS A COLD FRONT APPROACHES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ844>849-101015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 1244 PM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IS A POSSIBILITY ACROSS THE SOUTHWEST QUARTER OF LOWER MICHIGAN THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COOL FRONT THAT EXTENDS FROM CENTRAL LOWER MICHIGAN BACK SOUTHWEST INTO IOWA. STORMS HAVE THE POSSIBILITY TO DEVELOP OVER LOWER MICHIGAN AS WELL AS MOVE IN FROM WISCONSIN AND ILLINOIS. STRONG WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. THE MOST LIKELY TIME FRAME FOR SEVERE WEATHER WILL BE BETWEEN 200 PM AND MIDNIGHT. THUNDERSTORM MOVEMENT WILL BE TO THE EAST NEAR 30 MPH. THE STRONGEST STORMS WILL HAVE THE CAPABILITY TO PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 65 MPH. ALL STORMS WILL CONTAIN LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE WEATHER IS POSSIBLE AGAIN ON TUESDAY AS A COLD FRONT APPROACHES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. WAVES OF 3 TO 5 FEET WILL POSE A HAZARD TO SMALL CRAFT TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. OSTUNO DUKE
In the hours before
Special weather statement, Jul 9, 1:44 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
144 PM EDT MON JUL 9 2007
MIZ037>040-043>046-050-092000-
CLARE-ISABELLA-LAKE-MASON-MECOSTA-MUSKEGON-NEWAYGO-OCEANA-OSCEOLA-
144 PM EDT MON JUL 9 2007
...SPECIAL WEATHER STATEMENT...
AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS EXTENDING FROM NORTHERN MASON COUNTY NEAR FREESOIL
SOUTHWEST INTO LAKE MICHIGAN. THESE STORMS WERE MOVING EAST AT 35
MPH. AREAS NORTH OF A MUSKEGON TO MOUNT PLEASANT LINE CAN EXPECT
STORMS TO MOVE INTO THE AREA OR DEVELOP THOUGH 4 PM EDT. SOME STORMS
WILL BE CAPABLE OF PRODUCING 50 MPH WINDS GUSTS...FREQUENT
LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAIN.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL STORMS HAVE
PASSED.
LAT...LON 4380 8643 4396 8646 4407 8653 4418 8638
4415 8575 4417 8462 4348 8461 4348 8556
4330 8558 4330 8580 4321 8581 4320 8591
4313 8593 4314 8629 4361 8654 4368 8654
TURNAGELocal storm report, Jul 9, 2:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
251 PM EDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL BROHMAN 43.68N 85.82W
07/09/2007 E0.88 INCH NEWAYGO MI BROADCAST MEDIA
RECEIVED FROM THE PUBLIC VIA LOCAL MEDIA
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:44 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Lake, Mason, Mecosta, Muskegon and 3 more | 2 hr |
| Jul 9, 2:04 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo, Oceana | 56 min |
| Jul 9, 2:10 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 35 min |
| Jul 9, 2:31 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 59 min |
| Jul 9, 2:42 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 63 min |
| Jul 9, 3:11 PM EDT | Tornado Warning | GRR | Clare, Isabella | 34 min |
| Jul 9, 3:41 PM EDT | Tornado Warning | GRR | Clare, Isabella | 18 min |
| Jul 9, 3:59 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.